Alert archive / New Jersey / Special Marine Warnings in 2007

Special Marine Warning 3, NWS Philadelphia/Mount Holly

April 29, 2007

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 29, 2007, 6:04 PM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2007, 6:04 PM EDT (22:04 UTC)
Expired
Apr 29, 2007, 6:30 PM EDT
In force
26 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Philadelphia radar (KDIX), 67 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 292204
SMWPHI
ANZ452-292230-
/O.NEW.KPHI.MA.W.0003.070429T2204Z-070429T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT SUN APR 29 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
  NM OVER ATLANTIC COASTAL WATERS...
  INCLUDING ATLANTIC CITY REEF...BRIGANTINE AND GREAT EGG REEF...

* UNTIL 630 PM EDT

* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS OVER
  BRIGANTINE...MOVING SOUTHEAST AT 30 MPH.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  8 MILES NORTHEAST OF GREAT EGG REEF BY 615 PM EDT
  3 MILES NORTHEAST OF ATLANTIC CITY REEF BY 620 PM EDT

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

LAT...LON 3950 7433 3938 7450 3913 7428 3925 7407

$$

RNS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 29, 3:30 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 29, 3:30 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SUN APR 29 2007

.SHORT TERM /6 PM TONIGHT THROUGH TUESDAY NIGHT/...
LATEST VSBL SHOWING CU/SC CLOUDS IN THE COOL AIR, AND SOME SHOWERS
DEVELOPING IN THE SOUTHERN POCONOS. A COUPLE MORE MAY DEVELOP
UPSTREAM OVER THE NEXT HOUR OR SO. S/W WILL MOVE OFF THE COAST
TONIGHT FOLLOWED BY ANOTHER S/W AM, AND EARLY PM ON MONDAY. SHOWERS
WILL BE MINIMAL AND LIGHT. IT DOESNT STOP THERE HOWEVER. THE NEXT
ONE IS GOING TO MOVE SOUTHEAST FROM THE LAKES AND ACCOMPANIED BY A
STRONG MID LEVEL WIND FIELD WITH SPEED CONVERGENCE SOUTH OF THE WARM
FRONT. WINDS AT 80H ARE 30 TO 35 KT AND 5 KTS NORTH OF THE THERMAL
BOUNDARY OVER NY STATE. WERE HOPING THIS ARE WILL REMAIN NORTH OF
CAPE MAY COUNTY. REASON, THE P-3 NOAA HURRICANE HUNTER WILL BE
MAKING A STOP ON THEIR HURRICANE AWARENESS TOUR. THE WARM FRONT
EXTENDS TO THE SOUTHERN NEW JERSEY AREA IN THE MORNING THEN MOVES TO
THE NORTH WITH THE HEAVIER SHOWERS. TEMPERATURES TONIGHT IN THE 40S
AND SETS THE STAGE FOR SOME MILD WEATHER ACROSS THE SOUTHERN ZONES
ESPECIALLY. THE AIR IS GOING TO BE DRY AND BREEZY. A COUPLE OF LIGHT
SHOWERS WILL SCOOT ON BY AND WITH THE LOWER LAYERS DRYING OUT MAY BE
JUST SOME VIRGA. ON TUESDAY TEMPERATURES WILL BE ABOUT 15 DEGREES
COOLER AND IT WILL FEEL LIKE IT NEAR THE COAST.

THE PROBLEM PERIOD OF THIS FORECAST IS TUESDAY NIGHT INTO WEDNESDAY.
AT THIS TIME...SOME CONCERN ABOUT A RETURN OF HEAVY RAIN FOR AREAS
THAT HAVE FLOODED OVER THE PAST TWO WEEKS AND WHERE THE RIVERS ARE
STILL RUNNING HIGH. THE OTHER PROBLEM IS, THE TIMING. THE HEAVIEST
RAIN WILL OCCUR AFTER MIDNIGHT THROUGH 8 AM. THE HEADWATER GUIDANCE
FOR NORTHERN NEW JERSEY IN SOME BASINS IS LESS THAN AN INCH IN 3
HOURS. NEEDLESS TO SAY, THIS IS VERY POSSIBLE GIVEN THE AXIS OF THE
RAIN SETTING UP TUESDAY NIGHT.

HAVE INCLUDED A MENTION OF THE POTENTIAL FOR FLOODING IN THE
HAZARDOUS WEATHER OUTLOOK. WE COULD VERY WELL HAVE A FLOOD WATCH IN
EFFECT AS EARLY AS TOMORROW MORNING FOR AREAS OVER THE NORTHERN HALF
OF THE CWA IF THE MODELS CONTINUE TO SHOW THIS HEAVY BAND. THE PWS
ARE AROUND 1.4 INCH BUT DOUBLING THAT IN ISOLATED AREAS IS ALWAYS A
GOOD BET.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FOLLOWING THE RAINY WEATHER, A STRETCH OF SPARKING WEATHER IS IN
STORE FOR THE ENTIRE REGION. TEMPERATURES WILL BEGIN A FEW DEGREES
BELOW NORMAL RISING A FEW DEGREES OVER THE WEEKEND. THURSDAY AND
FRIDAYS LOWS MAY DIP BELOW FREEZING IN THE SOUTHERN POCONOS AND
NORTHWEST NEW JERSEY. BROAD RIDGE WILL DEVELOP OVER THE NORTHERN
PLAINS STATES AS THE LOW OFF NOVA SCOTIA DEEPENS. WELL REMAIN IN
THE CYCLONIC FLOW INTO THE WEEKEND. AN EARLY LOOK AT SUNDAY SHOWS
SOME LIGHT PRECIPITATION MOVING IN WITH THE RIDGE BUT WILL HOLD OFF
ON A MENTION OF PCPN AT THIS TIME.

&&

.AVIATION...
VFR CONDITIONS ARE FORECAST TO PREVAIL THROUGH THE TAF VALID PERIOD.

THE STRATOCUMULUS OVER THE NORTHERN ZONES FROM THIS MORNING, AS WELL
AS THE MORE DIURNALLY-DRIVEN STRATOCUMULUS OVER THE CENTRAL AND
NORTHERN PART OF THE SOUTHERN ZONES, HAVE MODIFIED TO SCATTERED TO
BROKEN CUMULUS IN PREPARATION OF DIMINISHING LATER THIS AFTERNOON
AND VERY EARLY THIS EVENING. SOME SHOWERS HAD EVEN FORMED OVER OUR
NORTHWESTERN AREAS, AS THE COLD POOL ALOFT INTERACTS WITH THE WARM
SURFACE LAYER OVER HIGHER TERRAIN. ADDITIONAL CLOUDS FROM THE
CUMULUS FIELD OVER PENNSYLVANIA, MARYLAND, AND VIRGINA ARE
MOVING/FORMING TO THE EAST AFTER THESE CLOUDS DISSIPATE WITH THE
CESSATION OF HEATING, CLEAR CONDITIONS SHOULD ENSUE BY EARLY
TONIGHT. THE LOW MOVING NORTH OF THE AREA LATE TONIGHT, WITH THE
APPROACHING SURFACE FRONT, SHOULD LEAD TO AT LEAST SOME LIFT BY
MONDAY MORNING. STATISTICAL GUIDANCE IS OPTIMISTIC (POSSIBLY OVERLY
SO) AND SHOWS ONLY SCATTERED CLOUDS BUFKIT SHOWS A DEEPER MID CLOUD
LAYER, AND WITH HEATING EFFECTS, A BROKEN MID CLOUD CONDITION WAS
INTRODUCED BY MID MORNING, WITH SCATTERED CUMULUS BELOW. WITH A
FAIRLY DRY AIRMASS, NO VISIBILITY RESTRICTIONS WERE INTRODUCED FOR
THE OVERNIGHT AND EARLY MONDAY MORNING TIME FRAME.

&&

.MARINE...
MODEL GUIDANCE IS CONSISTENT IN SHOWING AN INCREASING GRADIENT FOR
MONDAY. HOWEVER, WIND GUSTS WERE KEPT GENERALLY BELOW 25 KNOTS
AND A HEADLINE FOR A SMALL CRAFT ADVISORY WILL NOT BE INTRODUCED AT
THIS TIME. WAVEWATCH CAPS SEAS AT 3 FEET, LENDING AGREEMENT TO THE
ABOVE CONCLUSION. HOWEVER, A FEW GUSTS TO 25 KNOTS WILL BE
MENTIONED. THE CONCERN WILL BE PASSED ON TO THE EVENING SHIFT.

&&

.FIRE WEATHER...
THERE IS A CONCERN FOR A HEIGHTENED FIRE DANGER FOR MONDAY, AS WINDS
WILL INCREASE SURROUNDING THE FRONTAL PASSAGE. 10 HOUR FUEL MOISTURE
IS FAIRLY LOW AT 10 TO 15 PERCENT, ACCORDING TO INFORMATION FROM
COOPERATING AGENCIES. CRITERIA FOR A FIRE WEATHER WATCH APPEAR TO BE
ON THE WAY TO BEING MET FOR OUR PENNSYLVANIA COUNTIES. THE WINDS
APPEAR TO MEET THE CRITERIA, AS SUSTAINED WINDS MAY BE A BIT HIGHER
THAN THE (GREATER THAN 15 MPH) LIMIT FOR A COUPLE OF HOURS.
CERTAINLY, THE WINDS WILL BE GUSTY. HOWEVER, THERE IS A QUESTION AS
TO WHETHER THE MINIMUM RELATIVE HUMIDITIES WILL BE THE LIMITING
FACTOR. JUST LOOKING AT STATISTICAL GUIDANCE, ONE WOULD ASSUME
HUMIDITIES ABOVE 30 PERCENT IN THE AFTERNOON. HOWEVER, USING AN
AVERAGE OF THE MIXED LAYER FROM BUFKIT SOUNDINGS, MINIMUM RELATIVE
HUMIDITIES COULD BE IN THE UPPER 20S AS WINDS ARE LIKELY TO MIX DOWN
FROM 825 HPA, AND MAYBE EVEN 800 HPA. THE NET RESULT IS THAT A FIRE
WEATHER WATCH WILL BE IN EFFECT FROM 15Z TO 23Z MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR PAZ054-055-060>062-067>071.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...
MARINE...
FIRE WEATHER...
Hazardous weather outlook, Apr 29, 1:18 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 PM EDT SUN APR 29 2007

NJZ001-007>010-012-013-015-PAZ054-055-060>062-068-069-301730-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-
118 PM EDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS ON MONDAY IN PENNSYLVANIA ARE GOING TO BE DRY WITH
MINIMUM RELATIVITY HUMIDITY AROUND 30 PERCENT, DRY FUELS AND
GUSTY WINDS. AN ADDITIONAL STATEMENT MAY BE ISSUED LATER THIS
AFTERNOON.

HEAVY RAIN TUESDAY NIGHT INTO WEDNESDAY MAY CAUSE STREET AND
HIGHWAY FLOODING AND CAUSE SOME SMALL STREAM FLOODING. AT THIS
TIME THE BEST CHANCE WOULD BE FOR THAT AREA FROM THE NORTHERN
DELAWARE VALLEY INTO THE POCONOS AND ACROSS TO THE PASSAIC AND
RARITAN BASINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>004-MDZ008-012-015-019-020-NJZ014-016>027-PAZ067-070-071-
301730-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA-
118 PM EDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO NAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS ON MONDAY IN PENNSYLVANIA ARE GOING TO BE DRY WITH
MINIMUM RELATIVITY HUMIDITY AROUND 30 PERCENT, DRY FUELS AND
GUSTY WINDS. AN ADDITIONAL STATEMENT MAY BE ISSUED LATER THIS
AFTERNOON.

NO NAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-301730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
118 PM EDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO NAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

EBERWINE

In the hours before

Special weather statement, Apr 29, 5:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EDT SUN APR 29 2007

NJZ013-019-020-026-292245-
COASTAL OCEAN-NORTHWESTERN BURLINGTON-OCEAN-WESTERN MONMOUTH-
547 PM EDT SUN APR 29 2007

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN
COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF TRENTON...MOVING SOUTHEAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR LAKEHURST...LEISURE KNOLL...CEDAR
GLEN WEST...CEDAR GLEN LAKES AROUND 605 PM...PINE RIDGE AT
CRESTWOOD...CRESTWOOD VILLAGE...LEISURE VILLAGE WEST-PINE LAKE PARK
AROUND 610 PM...HOLIDAY CITY...HOLIDAY HEIGHTS AND HOLIDAY CITY SOUTH
AROUND 615 PM.

BRIEF BUT HEAVY RAINFALL ALONG WITH WIND GUSTS TO 45 MPH AND SMALL
HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: RNS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:09 PM EDTFire Weather WatchPHIBerks, Carbon, Delaware, Lehigh, Monroe, Northampton and 1 more17 hr

Nearby

Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.